Texas, 2004

Damaging Wind in Texas, July 6, 2004

July 6, 2004 · NWS OUN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 6, 3:04 AM CST, 3 hours 31 minutes earlier.

Area forecast discussion, Jul 6, 3:04 AM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
405 AM CDT TUE JUL  6 2004

.DISCUSSION...
SEVERE MCS THAT PRODUCED 80+ WINDS ACROSS NORTHWEST OKLAHOMA
EARLIER HAS BEEN TRENDING DOWN OVER THE PAST HOUR OR SO
BUT STILL CAPABLE OF 60 MPH WINDS OVER NEXT FEW HOURS.  6Z
ETA HAS SOMEWHAT OF A HANDLE ON COMPLEX BUT ABOUT 3 HOURS
BEHIND ON POSITION OF OUTFLOW.  UNSURE ON POSITION OF OUTFLOW
FOR ADDITIONAL STORMS ACROSS SOUTHERN PARTS OF AREA LATER THIS
AFTERNOON OR SYNOPTIC FRONT FARTHER NORTH.  FOR NOW WILL HAVE
HIGHEST POPS LATER TODAY AND TONIGHT ACROSS SOUTHERN THIRD BUT
CONFIDENCE IN THIS IS RATHER LOW.  APPEARS THAT WEDNESDAY MAY
BE RELATIVELY QUIET BEFORE ADDITIONAL STORMS FORM OVERNIGHT
WEDNESDAY IN NORTHWEST FLOW ALOFT.

FOR THURSDAY INTO MONDAY/TUESDAY WILL CONTINUE DRY FORECAST
AS UPPER RIDGE WILL BUILD ACROSS THE AREA DURING THIS
TIME AND MAIN WESTERLY FLOW WILL BE TO OUR NORTH.  WEAKNESS IN
RIDGE DURING THE EARLY PART OF EXTENDED MAY BE ENOUGH FOR ISOLATED
AFTERNOON TS...BUT WILL LEAVE OUT OF WX GRIDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  86  67  89  71 /  90  30  10  20
HOBART OK         88  67  92  71 /  90  20  10  20
WICHITA FALLS TX  90  70  93  72 /  60  50  20  20
GAGE OK           84  63  88  69 /  20  20  10  20
PONCA CITY OK     85  64  86  70 /  70  20  10  20
DURANT OK         88  72  90  73 /  70  60  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...SEVERE THUNDERSTORM WATCH UNTIL 9AM...
TX...NONE.

&&

6
Hazardous weather outlook, Jul 6, 6:00 AM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CDT TUE JUL 6 2004

OKZ004>048-050>052-TXZ083>090-071200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THIS MORNING
THROUGH TONIGHT.

LOCATION...
THE SLIGHT RISK AREA IS SOUTH OF A LINE FROM ERICK TO SEMINOLE.

TIMING...
A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WHICH MOVED THROUGH MUCH
OF NORTHERN AND CENTRAL OKLAHOMA OVERNIGHT...WILL CONTINUE
SOUTHEASTWARD THROUGH SOUTH CENTRAL AND SOUTHEAST OKLAHOMA...AND
PARTS OF WESTERN NORTH TEXAS THIS MORNING. ISOLATED SEVERE WEATHER
WILL BE POSSIBLE WITH THESE STORMS. THE MAIN THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL. ADDITIONAL DEVELOPMENT WILL BE POSSIBLE
IN SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON AND
EVENING.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THROUGH
TONIGHT.

DISCUSSION...
A COMPLEX OF STRONG THUNDERSTORMS WHICH MOVED THROUGH MUCH OF
NORTHERN AND CENTRAL OKLAHOMA OVERNIGHT...WILL CONTINUE SOUTHEASTWARD
THROUGH SOUTH CENTRAL AND SOUTHEAST OKLAHOMA AND PARTS OF WESTERN
NORTH TEXAS THIS MORNING. ISOLATED SEVERE WEATHER WILL BE POSSIBLE
WITH THESE STORMS THIS MORNING.

AN OUTFLOW BOUNDARY GENERATED FROM THESE STORMS WILL LIKELY REMAIN
FROM NORTH TEXAS INTO THE TEXAS PANHANDLE. ADDITIONAL STORMS COULD
REDEVELOP IN THE VICNITY OF THIS BOUNDARY THIS AFTERNOON AND MOVE
ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS.
DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUL 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL POSSIBLE AGAIN WEDNESDAY AS THE COLD FRONT
LINGERS IN THE AREA. SOME OF THESE STORMS MAY BE SEVERE.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

II

In the hours before

Local storm report, Jul 6, 2:04 AM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
304 AM CDT TUE JUL 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND GST     QUINLAN                 36.45N 99.05W
07/06/2004  60 MPH           WOODWARD           OK   TRAINED SPOTTER

0230 AM     TSTM WND GST     1 SSW CHEROKEE          36.74N 98.36W
07/06/2004  62 MPH           ALFALFA            OK   MESONET

            OKLAHOMA MESONET

0235 AM     TSTM WND GST     1 SSW CHEROKEE          36.74N 98.36W
07/06/2004  65 MPH           ALFALFA            OK   MESONET

            OKLAHOMA MESONET

&&

DEW
Special weather statement, Jul 6, 2:19 AM CST, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
319 AM CDT TUE JUL 6 2004

OKZ020-022>029-060830-
CADDO OK-CANADIAN OK-CLEVELAND OK-GRADY OK-LINCOLN OK-MCCLAIN
OK-OKLAHOMA OK-PAYNE OK-WASHITA OK-
319 AM CDT TUE JUL 6 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...CANADIAN...
CLEVELAND...GRADY...LINCOLN...MCCLAIN...OKLAHOMA...PAYNE AND WASHITA
COUNTIES.

A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM JUST WEST OF
BLACKWELL...TO KINGFISHER...TO JUST NORTH OF WEATHERFORD AT 319 AM
...MOVING SOUTHEAST AT 35 MPH. IF THE LINE MAINTAINS STRENGTH...WIND
GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE.

PEOPLE IN CADDO...CANADIAN...CLEVELAND...GRADY...LINCOLN...MCCLAIN...
OKLAHOMA...PAYNE AND WASHITA COUNTIES...INCLUDING THE CITIES OF
CHICKASHA...EDMOND...EL RENO...NORMAN AND OKLAHOMA CITY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

11
Local storm report, Jul 6, 2:39 AM CST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
339 AM CDT TUE JUL 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND GST     1 SW MEDFORD            36.80N 97.75W
07/06/2004  60 MPH           GRANT              OK   MESONET

0305 AM     TSTM WND GST     1 SW MEDFORD            36.80N 97.75W
07/06/2004  60 MPH           GRANT              OK   MESONET

&&

11
Special weather statement, Jul 6, 2:59 AM CST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
359 AM CDT TUE JUL 6 2004

OKZ021>023-026>030-034-035-038-060930-
BECKHAM OK-CADDO OK-CLEVELAND OK-COMANCHE OK-GRADY OK-GREER OK-KIOWA
OK-LINCOLN OK-MCCLAIN OK-POTTAWATOMIE OK-WASHITA OK-
359 AM CDT TUE JUL 6 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CADDO...
CLEVELAND...COMANCHE...GRADY...GREER...KIOWA...LINCOLN...MCCLAIN...
POTTAWATOMIE AND WASHITA COUNTIES.

A GUST FRONT JUST AHEAD OF A LINE OF SEVERE THUNDERSTORMS WAS
LOCATED FROM NEAR STILLWATER...TO NORTHWEST OKLAHOMA CITY...TO NORTH
OF HOBART. MOVEMENT IS SOUTHEAST AT 35 MPH. IF THE STORMS MAINTAIN
STRENGTH...WIND GUSTS AS HIGH AS 60 MPH WILL BE POSSIBLE.

PEOPLE IN BECKHAM...CADDO...CLEVELAND...COMANCHE...GRADY...GREER...
KIOWA...LINCOLN...MCCLAIN...POTTAWATOMIE AND WASHITA COUNTIES...
INCLUDING THE CITIES OF CHICKASHA...HOBART...NORMAN AND SHAWNEE...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

11
Local storm report, Jul 6, 5:00 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
600 AM CDT TUE JUL 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0549 AM     TSTM WND GST     LAWTON                  34.60N 98.42W
07/06/2004  58 MPH           COMANCHE           OK   OFFICIAL NWS OBS

            REPORTED BY LAWTON ASOS.

&&

TY
Local storm report, Jul 6, 5:43 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
643 AM CDT TUE JUL 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0605 AM     HAIL             3 E DIBBLE              35.03N 97.57W
07/06/2004  1.00 INCH        MCCLAIN            OK   AMATEUR RADIO

0550 AM     TSTM WND DMG     2 W PUMPKIN CENTER      34.60N 98.24W
07/06/2004                   COMANCHE           OK   AMATEUR RADIO

            SEVERAL POWER POLES DOWNED.

0609 AM     TSTM WND DMG     DUNCAN                  34.52N 97.97W
07/06/2004                   STEPHENS           OK   AMATEUR RADIO

            POWER LINES DOWNED ON NORTH SIDE OF TOWN.

&&

TY

The radar

The Altus AFB radar (KFDR), 61 km away, was scanning. The volume nearest the first event began at 12:34 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wichita

When
July 6, 6:35 AM CST
Where
Wichita County, Sheppard Afb
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.983, -98.500

Wind was measured by the KSPS ASOS.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413995.